MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2NM TORQUE LIMITING HANDLE - QK COUPLING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2NM TORQUE LIMITING HANDLE - QK COUPLING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 03.614.035
Medical Device Problem Codes Labelling, Instructions for Use or Training Problem (1318); Calibration Problem (2890)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a j&j employee.The subject device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2021, during an evaluation at service and repair it was found out that the torque limiting handle quick coupling part failed torque test and etch illegible.No patient involvement.This report is for one (1) 2nm torque limiting handle - qk coupling.This is report 1 of 1 for complaint pc-001007861.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: part # 03.614.035; synthes lot # h686587-21; supplier lot # h686587-21; release to warehouse date: october 15, 2018.Supplier: (b)(4).No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Visual inspection: the 2nm torque limiting handle - qk coupling was received showing visual defects on the etch that would contribute to the complaint condition.No other issues were identified with the returned components of the device.Device failure/defect identified? yes: the device failure/defect of illegible etch was identified during the investigation and is related to the reported complaint condition.Dimensional inspection: a dimensional inspection was not performed as the internal components cannot be accessed without the use of destructive testing.Document/specification review: the following drawings, reflecting the manufactured and current revision, were reviewed.A functional torque test was not performed as the returned device was found to have a hard to read etch.A definitive root cause was not determined during investigation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2NM TORQUE LIMITING HANDLE - QK COUPLING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12851407
Report Number2939274-2021-06770
Device Sequence Number14726139
Product Code LXH
UDI-Device Identifier10705034715032
UDI-Public(01)10705034715032
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.614.035
Device Catalogue Number03.614.035
Device Lot NumberH686587-21
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/26/2021
Supplement Date Received by Manufacturer12/14/2021
Initial Report FDA Received Date11/22/2021
Supplement Report FDA Received Date12/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown